# SDR 95ZZZX2429

- Difficulty date: April 26, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N684JJ
- Make and model: Piper PA-31-350
- Aircraft serial: 317952194
- Engine: Lyc TIO540J2BD
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: LW12966
- Condition: Holed
- Location: Nr 1
- Stage of operation: AP
- Nature of condition: E, K
- Precautionary procedure: A, E

## Discrepancy

DURING AN APPROACH TO LANDING, PILOT REPORTED A VIBRATON IN THE LEFT ENGINE AND OIL LEAKING FROM COWLING.  A PRECAUTIONARY SHUT DOWN MADE AND PILOT MADE AN UNEVENTFUL LANDING.  INSPECTION REVEALED A HOLE IN NR 1 CYLINDER UNDER THE INTAKE PUSH ROD HOUSING.  THE HOLE ALLOWED EXHAUST GASES TO BURN A HOLE IN THE PUSH ROD HOUSING ALLOWING OIL LEAKAGE, AND THE PUSH ROD TO BREAK.  SUBMITTER SUGGESTED PROBLEM MAY HAVE BEEN DUE TO A POOR WELD.
